Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

July 8, 2017Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 8, 2017, 1:13 PM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 1:13 PM CDT (18:13 UTC)
Expired
Jul 8, 2017, 2:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS84 KMOB 081813
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
113 PM CDT SAT JUL 8 2017
 
FLZ205-206-081900-
Okaloosa Inland FL-Okaloosa Coastal FL-
113 PM CDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 200 PM CDT...

At 113 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Crestview to near Wright,and moving
east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Crestview, Niceville and Valparaiso. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8642 3049 8673 3076 8651 3079 8639
      3049 8639
TIME...MOT...LOC 1813Z 257DEG 15KT 3073 8640 3051 8667 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:57 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 8, 12:57 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1257 PM CDT Sat Jul 8 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...
MVFR conditions expected for most of the forecast period.
Scattered showers and thunderstorms are currently ongoing
throughout the area and should persist until sundown. Winds should
remain light and out of the southwest but will become more
variable during the morning hours on Sunday. Some thunderstorms
are again expected tomorrow before noon. DJ/17

&&

.PREV DISCUSSION... /issued 731 AM CDT Sat Jul 8 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR cigs and visibilities through 09.12z.
Lower cigs and visibilities mostly in and around scattered to
numerous showers and thunderstorms through the forecast period.
The best coverage of precip will occur during the morning and
early afternoon hours then shifting further inland by late
afternoon and evening. Winds will be mostly southwest to west at 3
to 5 knots early today increasing to 5 to 10 knots during the
afternoon and early evening hours becoming variable less than 5
knots through 09.12z. 32/ee

PREV DISCUSSION... /issued 448 AM CDT Sat Jul 8 2017/

NEAR TERM /Now Through Saturday night/...Axis of broad upper
trof over much of the eastern conus stretched from the
Appalachians to the north central gulf states and forecast area
this morning and will remain mostly stationary through 12z Sun.
Latest model guidance continues to show several mid level impulse
rounding the base of the upper trof providing increased lift or
forcing in the mid levels to the region through tonight Latest
model soundings depict pwats from 1.8 to around 2.0 inches across
the region with some dryness in the mid levels suggesting more
heavy rain is likely with most thunderstorms today along with
gusty straight line winds and frequent cloud to ground lightning.
Better instability is also noted across the region today compared
to the last few days with mlcapes around 3000 j/kg just offshore
this morning progged to shift inland later this morning and this
afternoon. Currently thinking from SPC in Norman OK places much of
the region including the adjacent gulf waters in a marginal risk
for severe thunderstorm development suggesting a few strong to
severe thunderstorms can't be ruled out through early this evening
especially during the afternoon and early evening hours when max
heating occurs. Showers and thunderstorms will be generally
moving from west to east through tonight. with the better movement
to the east the flood threat will be slightly lower compared to
the last couple of weeks.

With plenty of rain and clouds across the region today daytime highs
will range from the lower 90s for most inland areas and the upper
80s along and south of the I-10 corridor. Heat indices will
generally range from 95 to 99 F along and south of the I-10 corridor
and from 97 to 102 F for all other inland areas to the north. Lows
tonight will range from the lower 70s for most areas along the and
north of the I-10 corridor and the middle 70s further south to the
coast. 32/ee

SHORT TERM /Sunday Through Monday night/...Our forecast area will
remain on the base of an upper trough that will be weakening over
the central Gulf Coast region on Sunday, while the weak surface
trough/front continues to extend across southeast MS and into
southwest and south central portions of AL. A zone of enhanced
deep layer moisture, with precipitable water values between 1.75"
and 2.0" will continue to pool along the boundary Sunday, while a
drier airmass and associated lower precipitable water values from
as low as 0.8" to 1.3" advects into far northwestern and northern
portions of our CWA by late Sunday afternoon. The best coverage of
showers and storms will be located over southern and eastern
portions of our region within the zone of better moisture and
lift, and we will carry a 40-50% chance of showers and storms
mainly along and southeast of a Beaumont, MS to Greenville, AL
line, with only a slight chance of convection over the
northwestern CWA as the drier airmass moves in. The axis of
deeper moisture will sink a little farther southeast Sunday night,
where we will maintain a low chance of showers and storms through
the night. Dry weather is anticipated overnight Sunday night over
the northwestern CWA where the much drier and more subsident
airmass remains in place.

Mid level ridging will gradually build northeastward from the
western Gulf of Mexico to the Lower Mississippi Valley Monday and
also westward from the western Atlantic toward the southeastern
states. Despite these features building toward us from both west
and east, the remnant surface trough axis is expected to linger
across our forecast area Monday, before finally becoming diffuse
Monday night. The axis of deep layer moisture should remain in
place in the vicinity of the boundary Monday, once again providing
focus for scattered showers and thunderstorms across the region.
There may be lingering convection over the area through Monday
evening/night, but better coverage may once again become focused
near the immediate coast and offshore waters.

Outside of the continued rain/storm chances, expect the seasonably
hot and humid weather pattern to persist. Highs Sunday and Monday
continue to range from around 90 to the lower 90s inland, with
85-90 closer to the immediate coast and beaches. Lows Sunday night
and Monday night should range from around 70 to the lower 70s
inland to the mid to upper 70s near the coast. /21

LONG TERM /Tuesday Through Friday/...Medium range model guidance
is in agreement with building a fairly strong upper level ridge
of high pressure eastward from the Rocky Mountains and central
Plains states early next week, gradually phasing with the other
ridge building westward from the western Atlantic and southeast
states to provide mean ridging aloft across much of the Deep South
by mid to late in the week. We expect temperatures to gradually
trend upward to the lower to mid 90s inland, and around 90 to the
lower 90s near the immediate coast by late next week. Dewpoints
are expected to stay in the 70s, so maximum heat indices could
potentially trend upward into the 102-107 range by late in the
period. There should be plentiful boundary layer moisture to aid
in the development of scattered showers and thunderstorms each
day, especially in the vicinity of the seabreeze. The overall
coverage may however be a little less than normal by late in the
week as the ridge builds overhead. /21

MARINE...With a broad upper trof stretching south across the
north central gulf through early next week better coverage of
showers and thunderstorms over the marine area can be expected today
and continue through Mon followed by less coverage later in the week
as the upper system begins to lift off to the northeast. At the
surface weak high pressure will continue across the much of the
northern and central gulf leading to a light to moderate southwest
to westerly wind flow over the marine area through early Mon
becoming more southerly late Mon, continuing into the later part of
the week. Little chance in seas is expected, generally ranging from
1 to 2 feet offshore, through the forecast period. Higher winds and
waves will also be likley with the stronger thunderstorms through
the forecast period. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 8, 5:37 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
537 AM CDT Sat Jul 8 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
537 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms can be expected
for most locations in the forecast today. Conditions are
favorable for a few storms to become strong to marginally severe,
especially during the afternoon and early evening hours. Gusty
straight line winds, Frequent cloud to ground lightning and heavy
downpours will be the main threats with the stronger
thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will continue each day. A few of
the stronger storms that develop will be capable of producing strong
and gusty winds, frequent lightning strikes and very heavy
downpours.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>635-650-655-670-675-091045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
537 AM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and waves will be higher near scattered to numerous showers
and thunderstorms today and tonight. Showers and thunderstorms
will be moving from west to east at 10 to 20 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds and waves will be higher near scattered to numerous showers
and thunderstorms through early next week, followed by less
coverage later in the week.

In the hours before

Special weather statement, Jul 8, 11:43 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1143 AM CDT SAT JUL 8 2017

ALZ263-265-081715-
Mobile Coastal AL-Mobile Central AL-
1143 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 1215 PM CDT...

At 1142 AM CDT, the strong thunderstorm was located over Tillmans
Corner, moving east at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Theodore, Grand Bay,
Tanner Williams, I65 And I165, Mobile Regional Airport and I10 And
I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8841 3080 8817 3080 8809 3042 8797
      3040 8840
TIME...MOT...LOC 1642Z 261DEG 25KT 3058 8821

DJ/17
Special weather statement, Jul 8, 12:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1257 PM CDT SAT JUL 8 2017

ALZ055-059-262-081830-
Baldwin Inland AL-Monroe AL-Escambia AL-
1257 PM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTH CENTRAL BALDWIN AND WESTERN ESCAMBIA COUNTIES
UNTIL 130 PM CDT...

At 1257 PM CDT, the strong thunderstorm was located 9 miles west of
Poarch Creek Reservation, or 14 miles northwest of Atmore, moving
east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3126 8781 3127 8743 3126 8743 3126 8730
      3100 8729 3100 8777
TIME...MOT...LOC 1757Z 265DEG 21KT 3112 8772

05/RR
Special weather statement, Jul 8, 12:59 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT SAT JUL 8 2017

ALZ261>264-081830-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1259 PM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 PM CDT...

At 1259 PM CDT, the strong thunderstorm was located near Chickasaw,
moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Downtown Mobile, Prichard, Saraland, Bay Minette, Chickasaw, Satsuma,
Spanish Fort, Creola and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3064 8808 3092 8811 3093 8769 3063 8768
TIME...MOT...LOC 1759Z 264DEG 20KT 3074 8801

05/RR
Special weather statement, Jul 8, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT SAT JUL 8 2017

FLZ205-206-081900-
Okaloosa Inland FL-Okaloosa Coastal FL-
113 PM CDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 200 PM CDT...

At 113 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Crestview to near Wright,and moving
east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Crestview, Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8642 3049 8673 3076 8651 3079 8639
      3049 8639
TIME...MOT...LOC 1813Z 257DEG 15KT 3073 8640 3051 8667

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:43 AM CDTSpecial Weather StatementMOBMobile32 min
Jul 8, 12:07 PM CDTSpecial Marine WarningMOB53 min
Jul 8, 12:57 PM CDTSpecial Weather StatementMOBEscambia33 min
Jul 8, 12:59 PM CDTSpecial Weather StatementMOBBaldwin31 min
Jul 8, 1:14 PM CDTSpecial Weather StatementMOBEscambia31 min
Jul 8, 1:34 PM CDTSpecial Weather StatementMOBBaldwin26 min
Jul 8, 2:10 PM CDTSpecial Marine WarningMOB65 min
Jul 8, 2:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jul 8, 2:31 PM CDTSpecial Weather StatementMOBCrenshaw29 min
Jul 8, 3:13 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 8, 3:13 PM CDTSpecial Weather StatementMOBMonroe32 min
Jul 8, 3:19 PM CDTSpecial Weather StatementMOBChoctaw41 min
Jul 8, 3:37 PM CDTSpecial Weather StatementMOBClarke, Monroe38 min
Jul 8, 3:56 PM CDTSpecial Weather StatementMOBWashington34 min
Jul 8, 4:09 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington51 min
Jul 8, 2:07 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa53 min
Jul 8, 2:54 PM CDTSpecial Weather StatementMOBOkaloosa66 min
Jul 8, 6:02 PM CDTSpecial Weather StatementMOBGeorge28 min
Jul 8, 6:28 PM CDTSpecial Weather StatementMOBGeorge32 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.